Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 148, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 21, 1997, 11:21 PM CST for Coffee County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 1997, 11:21 PM CST (05:21 UTC)
- Expired
- Nov 22, 1997, 12:10 AM CST
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 220518 RRA SVRTLH ALC031-220610- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1221 AM EST SAT NOV 22 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1210 AM CST (110 AM EST) FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEASTERN ALABAMA ...COFFEE COUNTY AT 1119 PM CST...A SEVERE THUNDERSTORM WAS INDICATED BY TALLAHASSEE DOPPLER RADAR 5 MILES WEST OF ENTERPRISE MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT THE ENTERPRISE AND NEW BROCKTON AREAS BY 1130 PM CST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 7:59 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 21, 7:59 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 856 PM EST FRI NOV 21 1997 LINE OF SHOWERS AND SEVERE TSTMS TRACKING ACROSS AL INTO GA JUST NW OF CWA ATTM. APPEARS EWD MVMNT OF LINE HAS SLOWED AS CLD FNT HAS STALLED VCTY OF A LINE FROM MSL TO MEI TO PIB. CLD FNT NOT XPCTD THRU CWA UNTIL SAT NITE THIS RUN. SATL IMAGERY SUGS SOME RDVLPMNT OF TSTMS N OF MOB BUT TRACK LOOKS TO BE JUST NW OF CWA...WL CONT TO MONITR. #13
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.